Jump to content

I keep falling asleep while trying to study. Is Nuvigil an option?

Posted
Stewy44 Stewy44 (New) New

I have been studying for NCLEX for about a month so far and have another month to go. I find myself falling asleep too often. I finished a 16 month accelerated BSN program and it took the best of me, and left me not wanting to study and to take along break. I have tried Vivarin but it causes severe stomach pain. Any suggestions? Nuvigil?

You should talk to your doctor about this. These kinds of meds can run away from people without monitoring.

Good luck!

MrChicagoRN, RN

Specializes in Leadership, Psych, HomeCare, Amb. Care. Has 30 years experience.

Extra caffeine use to try to stay awake did not work well for me at all. Best to listen to your body.

Try studying for only an hour or so, then take a break.

I used to take a nap after dinner, then get up feeling rested to study. That worked very well for me

Edited by MrChicagoRN

Red Kryptonite

Specializes in hospice. Has 3 years experience.

Have you seen the side effects for that drug? You couldn't pay me to take it. You need to listen to your body. Get more sleep, exercise, eat healthy, and your alertness will improve. If it doesn't, then you need to consult your doctor.

Have you seen the side effects for that drug? You couldn't pay me to take it. You need to listen to your body. Get more sleep, exercise, eat healthy, and your alertness will improve. If it doesn't, then you need to consult your doctor.

THIS!

You need to get a good night's sleep and study until you are tired then take a break and pick back up after resting or napping. Drugs to stay awake are never a good idea for a myriad of reasons, not the least of which is that it will show up on a drug test and could prevent you from getting a job after you pass. Besides, if you are too tired to effectively study, you aren't going to retain information.

JustBeachyNurse, RN

Specializes in Complex pediatrics turned LTC/subacute geriatrics. Has 11 years experience.

Nuvugil is for shift work disorder and narcolepsy. Not for falling asleep while studying. It's a very expensive drug with specific indications (~$1500-2500/30 day supply).

Drink a Pepsi. Take a nap. Exercise. Find another study spot. Too much vicarin can cause medical issues. Consult with your healthcare provider

sirI, MSN, APRN, NP

Specializes in Education, FP, LNC, Forensics, ED, OB. Has 30 years experience.

You need to contact your healthcare provider. We cannot give you medical advice, suggest meds, etc.

Good luck.

Guest
This topic is now closed to further replies.